Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 118, NWS Jackson, MS

March 17, 2016Franklin County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 17, 2016, 8:30 AM CDT for Franklin County, Lincoln County, Mississippi. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2016, 8:30 AM CDT (13:30 UTC)
Expired
Mar 17, 2016, 9:30 AM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Franklin County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 8:44 AM CDTHAIL 1.53 Ene Little Springs, MSQUATER TO PING PONG BALL SIZE
Mar 17, 8:44 AM CDTHAIL 2.754 Ne Little Springs, MS
Mar 17, 9:02 AM CDTHAIL 1.751 Se Center Point, MSRELAYED VIA SOCIAL MEDIA. PICTURE SHOWING HAIL AT LEAST GOLF BALL SIZE.
Mar 17, 9:07 AM CDTHAIL 1Brookhaven, MSQUARTER SIZED HAIL REPORTED IN BROOKHAVEN.
Mar 17, 9:10 AM CDTHAIL 1Brookhaven, MSQUARTER SIZED HAIL IN BROOKHAVEN. RELAYED VIA SOCIAL MEDIA.
Mar 17, 9:10 AM CDTHAIL 2Bogue Chitto, MSREPORT RELAYED VIA SOCIAL MEDIA. PICTURE SHOWING HAIL AT LEAST 2 INCHES WIDE.
Mar 17, 9:14 AM CDTHAIL 0.884 W Brookhaven, MSON CALIFORNIA RD
Mar 17, 9:27 AM CDTHAIL 2.5Ruth, MSTENNIS BALL SIZE HAIL REPORTED NEAR RUTH, MS. REPORT AND PICTURE RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WUUS54 KJAN 171330
SVRJAN
MSC037-085-171430-
/O.NEW.KJAN.SV.W.0118.160317T1330Z-160317T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
830 AM CDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRANKLIN COUNTY IN SOUTHWESTERN MISSISSIPPI...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 930 AM CDT

* AT 830 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUDE...OR 19
  MILES NORTH OF LIBERTY...MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE SPRINGS AROUND 840 AM CDT.
  MCCALL CREEK AROUND 845 AM CDT.
  CENTER POINT AROUND 850 AM CDT.
  WEST LINCOLN AND VAUGHN AROUND 900 AM CDT.
  BOGUE CHITTO AROUND 910 AM CDT.
  ENTERPRISE AROUND 920 AM CDT.
  RUTH AROUND 925 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3136 9089 3160 9089 3161 9079 3161 9074
      3162 9074 3167 9032 3136 9031
TIME...MOT...LOC 1330Z 262DEG 28KT 3144 9082 

HAIL...1.50IN
WIND...60MPH
 
$$

17
4 follow-up statements
656 
WWUS54 KJAN 171340
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
840 AM CDT THU MAR 17 2016

MSC037-085-171430-
/O.CON.KJAN.SV.W.0118.000000T0000Z-160317T1430Z/
FRANKLIN MS-LINCOLN MS-
840 AM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR EASTERN FRANKLIN AND LINCOLN COUNTIES...

AT 839 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUDE...OR 20
MILES NORTH OF LIBERTY...MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LITTLE SPRINGS AROUND 845 AM CDT.
  MCCALL CREEK AROUND 850 AM CDT.
  CENTER POINT AROUND 900 AM CDT.
  WEST LINCOLN AND VAUGHN AROUND 910 AM CDT.
  BOGUE CHITTO AROUND 920 AM CDT.
  BROOKHAVEN AND ENTERPRISE AROUND 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3136 9089 3154 9089 3159 9078 3161 9074
      3162 9074 3167 9032 3136 9031
TIME...MOT...LOC 1339Z 258DEG 23KT 3146 9078 

HAIL...1.75IN
WIND...60MPH
 
$$

17
973 
WWUS54 KJAN 171355
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
855 AM CDT THU MAR 17 2016

MSC037-085-171430-
/O.CON.KJAN.SV.W.0118.000000T0000Z-160317T1430Z/
FRANKLIN MS-LINCOLN MS-
855 AM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR EASTERN FRANKLIN AND LINCOLN COUNTIES...

AT 855 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTER
POINT...OR 15 MILES SOUTHWEST OF BROOKHAVEN...MOVING EAST AT 25 MPH.

HAZARD...TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  CENTER POINT AROUND 900 AM CDT.
  WEST LINCOLN AROUND 910 AM CDT.
  BOGUE CHITTO AROUND 925 AM CDT.
  ENTERPRISE AND RUTH AROUND 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3136 9079 3158 9080 3161 9074 3162 9074
      3167 9032 3136 9031
TIME...MOT...LOC 1355Z 269DEG 24KT 3145 9067 

HAIL...2.00IN
WIND...<50MPH
 
$$

17
831 
WWUS54 KJAN 171406
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CDT THU MAR 17 2016

MSC037-171414-
/O.CAN.KJAN.SV.W.0118.000000T0000Z-160317T1430Z/
FRANKLIN MS-
906 AM CDT THU MAR 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3136 9063 3161 9063 3163 9064 3167 9032
      3136 9031
TIME...MOT...LOC 1404Z 279DEG 28KT 3139 9058 

$$

MSC085-171430-
/O.CON.KJAN.SV.W.0118.000000T0000Z-160317T1430Z/
LINCOLN MS-
906 AM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR LINCOLN COUNTY...

AT 904 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTER
POINT...OR 12 MILES NORTHWEST OF MCCOMB...MOVING EAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  BOGUE CHITTO AROUND 920 AM CDT.
  ENTERPRISE AROUND 925 AM CDT.
  RUTH AROUND 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3136 9063 3161 9063 3163 9064 3167 9032
      3136 9031
TIME...MOT...LOC 1404Z 279DEG 28KT 3139 9058 

HAIL...2.75IN
WIND...<50MPH
 
$$

17
903 
WWUS54 KJAN 171418
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
918 AM CDT THU MAR 17 2016

MSC085-171430-
/O.CON.KJAN.SV.W.0118.000000T0000Z-160317T1430Z/
LINCOLN MS-
918 AM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR CENTRAL LINCOLN COUNTY...

AT 918 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOGUE
CHITTO...OR 10 MILES NORTH OF MCCOMB...MOVING EAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  RUTH AROUND 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3136 9053 3163 9058 3163 9064 3167 9032
      3136 9031
TIME...MOT...LOC 1418Z 271DEG 31KT 3139 9041 

HAIL...2.75IN
WIND...<50MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 4:07 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Mar 17, 4:07 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CDT THU MAR 17 2016

.DISCUSSION...TODAY THROUGH FRIDAY NIGHT...AFTER A DRY PERIOD OF
WEATHER ACROSS THE REGION THE PAST FEW DAYS...RAIN CHANCES CREEP
BACK INTO THE FORECAST TODAY...WITH DECENT CHANCES CONTINUING
THROUGHOUT THE SHORT TERM PERIOD.  AS EXPECTED...THE FRONT THAT
PUSHED THROUGH THE FORECAST AREA YESTERDAY...HAS BECOME QUASI-
STATIONARY ACROSS SOUTH MISSISSIPPI AND CENTRAL LOUISIANA.

OVER THE NEXT 48 HOURS...DESPITE WEAK AND VARYING NORTH TO EAST
SURFACE FLOW CONTINUING TO PREVAIL ACROSS MUCH OF THE FORECAST AREA
DURING THE PERIOD...INCREASING WEST TO SOUTHWEST FLOW IN THE LOW
LEVELS OF THE ATMOSPHERE WILL RESULT IN INCREASING MOISTURE ALOFT.
WHILE THIS IS HAPPENING...A SERIES OF WEAK DISTURBANCES EMBEDDED IN
ZONAL MID-LEVEL FLOW WILL TREK EAST ACROSS THE REGION.  THIS
COMBINATION...IN ADDITION TO AN INCREASING SUBTROPICAL JET ALONG THE
NORTH CENTRAL GULF COAST...WILL RESULT IN SCATTERED SHOWERS...ALONG
WITH SOME THUNDERSTORMS...DEVELOPING IN WAVES AND MOVING OVER THE
FORECAST AREA THROUGH AT LEAST FRIDAY NIGHT.

IN ADDITION...A FEW SEVERE THUNDERSTORMS CAN'T BE RULED OUT BOTH
TODAY AND FRIDAY FROM MIDDAY THROUGH EARLY EVENING. THIS WILL
PARTICULARLY BE THE CASE ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO
CRYSTAL SPRINGS MISSISSIPPI TO LAUREL MISSISSIPPI LINE.  DESPITE THE
OVERALL LACK OF FORCING...THE FRONT WILL MEANDER ABOUT ACROSS THIS
PORTION OF THE FORECAST AREA THROUGH THE PERIOD.  ALTHOUGH OVERALL
FORCING WILL REMAIN WEAK...THIS...IN ADDITION TO ADEQUATE DEEP LAYER
SHEAR AND RATHER STEEP MID-LEVEL LAPSE RATES...COULD RESULT IN A FEW
STORMS REACHING SEVERE LIMITS ALONG AND SOUTH OF THE FRONT WHERE THE
ATMOSPHERE WILL BE MORE UNSTABLE. CURRENTLY...HAIL LOOKS TO BE THE
PRIMARY CONCERN WITH STORMS...BUT DAMAGING WIND GUSTS WILL CERTAINLY
BE A POSSIBILITY.  IT'S ALSO WORTH NOTING...THAT DUE TO ALREADY WET
GROUND CONDITIONS ACROSS THIS AREA...TREES WILL BE MORE SUSCEPTIBLE
TO BEING UPROOTED BY LESSER WIND GUSTS...30-50 MPH...THAN THOSE
OBSERVED IN SEVERE STORMS.  A LIMITED THREAT FOR A FEW SEVERE STORMS
WILL BE HIGHLIGHTED IN THIS MORNING'S HWO FOR BOTH TODAY AND FRIDAY.
NORTH OF THE FRONT...ACTIVITY WILL BE MORE ELEVATED IN NATURE AND IN
A LESS UNSTABLE ENVIRONMENT. STILL...A FEW THUNDERSTORMS CAN'T BE
RULED OUT ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

AS FAR AS TEMPERATURES ARE CONCERNED...LOOK FOR CONTINUED MILD
CONDITIONS TODAY AND TONIGHT AS CLOUDS INCREASE THROUGH THE COURSE
OF THE DAY.  HIGHS THIS AFTERNOON WILL TOP OUT IN THE MIDDLE
70S...WHILE LOWS TONIGHT RANGE FROM THE LOWER 50S TO AROUND 60.
SLIGHTLY COOLER TEMPERATURES LOOK ON TAP FOR FRIDAY.  HIGHS FRIDAY
AFTERNOON CURRENTLY LOOK TO RANGE FROM THE UPPER 60S TO MID 70S.
LOWS FRIDAY NIGHT WILL RANGE FROM THE UPPER 40S TO UPPER 50S. /19/

SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER
THE CWA AS WE BEGIN FEELING THE AFFECTS OF THE MID LEVEL SYSTEM OVER
THE OH VALLEY. WHILE WE WILL START OFF THE DAY WITH SCATTERED
CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST...
VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE
OUT TO SEA TAKING THE CONVECTION WITH IT.

A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA
SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES.
HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO
THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY
NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY
NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING
CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE
TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR
PRIMARILY OVER THE EAST.

MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK
WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/

&&

.AVIATION...WITH HIGH CLOUDS STREAMING EAST NORTHEAST ACROSS MAINLY
CENTRAL AND SOUTH MISSISSIPPI...AND PATCHES OF STRATUS DOTTING SKIES
AREAWIDE...VFR FLIGHT CATEGORIES ARE CURRENTLY PREVAILING AT TAF
SITES THIS MORNING.  CLOUDS WILL CONTINUE TO GRADUALLY INCREASE
ACROSS THE REGION TODAY AND TONIGHT...IN ADDITION TO SHOWERS AND
THUNDERSTORMS...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THIS
CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO MVFR/IFR STATUS
IS OBSERVED ON STATION.  MVFR CEILINGS WILL THEN BE POSSIBLE THROUGH
THE OVERNIGHT HOURS INTO FRIDAY MORNING...IN ADDITION TO SCATTERED
SHOWERS AND STORMS CONTINUING TO MOVE ACROSS THE REGION.  WINDS
TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9 KNOTS...
AND REMAIN SUCH TONIGHT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  57  71  54 /  38  52  51  48
MERIDIAN      76  55  71  54 /  27  51  51  50
VICKSBURG     75  58  72  54 /  40  52  48  45
HATTIESBURG   77  60  73  58 /  60  60  63  57
NATCHEZ       76  61  73  54 /  55  59  60  56
GREENVILLE    74  53  68  49 /  20  39  39  35
GREENWOOD     76  52  69  49 /  17  32  40  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/26
Hazardous weather outlook, Mar 17, 4:25 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT THU MAR 17 2016

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-055>058-
172000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-SIMPSON-SMITH-JASPER-CLARKE-
425 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ024-026-MSZ054-059>066-072>074-172000-
CATAHOULA-CONCORDIA-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
425 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
FROM MIDDAY THROUGH EARLY THIS EVENING. HAIL AND DAMAGING WINDS
GUSTS WILL BE POSSIBLE WITH THESE STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DAMAGING
WINDS ARE POSSIBLE OVER SOUTHWEST MISSISSIPPI...PORTIONS OF SOUTH
CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND PORTIONS OF
NORTHEAST LOUISIANA ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH FRIDAY.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 17, 8:16 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 AM CDT THU MAR 17 2016

MSZ059-061-062-171345-
LINCOLN MS-FRANKLIN MS-JEFFERSON MS-
816 AM CDT THU MAR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...WESTERN LINCOLN AND
SOUTHEASTERN JEFFERSON COUNTIES UNTIL 845 AM CDT...

AT 815 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KIRBY...OR 21 MILES NORTHWEST OF LIBERTY...MOVING NORTHEAST AT
55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BUDE AROUND 820 AM CDT.
  NEW HOPE AROUND 825 AM CDT.
  MCCALL CREEK AROUND 830 AM CDT.
  VAUGHN AND CASEYVILLE AROUND 840 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3148 9108 3174 9074 3170 9073 3170 9066
      3142 9044 3135 9082 3135 9099
TIME...MOT...LOC 1315Z 239DEG 47KT 3145 9094

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:16 AM CDTSpecial Weather StatementJANFranklin29 min
Mar 17, 9:19 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Marion56 min
Mar 17, 9:23 AM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson52 min
Mar 17, 10:10 AM CDTSevere Thunderstorm WarningJANMarion65 min
Mar 17, 10:17 AM CDTSevere Thunderstorm WarningJANSimpson, Smith58 min
Mar 17, 10:50 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren5 days
Mar 17, 11:01 AM CDTSevere Thunderstorm WarningJANLamar59 min
Mar 17, 11:11 AM CDTSpecial Weather StatementJANJasper34 min
Mar 17, 11:32 AM CDTSevere Thunderstorm WarningJANForrest58 min
Mar 17, 1:01 PM CDTSpecial Weather StatementJANJefferson14 min
Mar 17, 1:05 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson40 min
Mar 17, 1:45 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln60 min
Mar 17, 1:52 PM CDTSevere Thunderstorm WarningJANAdams53 min
Mar 17, 2:21 PM CDTSpecial Weather StatementJANFranklin24 min
Mar 17, 2:24 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln66 min
Mar 17, 2:34 PM CDTSpecial Weather StatementJANIssaquena41 min
Mar 17, 2:50 PM CDTSpecial Weather StatementJANJefferson40 min
Mar 17, 2:57 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln63 min
Mar 17, 2:58 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Mar 17, 3:02 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion58 min
Mar 17, 3:07 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson53 min
Mar 17, 3:24 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson51 min
Mar 17, 3:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren48 min
Mar 17, 3:33 PM CDTSpecial Weather StatementJANLamar42 min
Mar 17, 3:42 PM CDTSevere Thunderstorm WarningJANAdams48 min
Mar 17, 3:47 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln58 min
Mar 17, 3:53 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis38 min
Mar 17, 3:58 PM CDTSpecial Weather StatementJANRankin32 min
Mar 17, 4:09 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln66 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANAdams29 min
Mar 17, 4:12 PM CDTSevere Thunderstorm WarningJANLawrence63 min
Mar 17, 4:26 PM CDTFlash Flood WarningJANCopiah, Lawrence, Lincoln2 hr
Mar 17, 4:32 PM CDTSpecial Weather StatementJANCovington43 min
Mar 17, 4:53 PM CDTSpecial Weather StatementJANJefferson Davis52 min
Mar 17, 5:00 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion30 min
Mar 17, 5:08 PM CDTSpecial Weather StatementJANJones52 min
Mar 17, 5:12 PM CDTSevere Thunderstorm WarningJANJones48 min
Mar 17, 5:26 PM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 17, 5:36 PM CDTSevere Thunderstorm WarningJANMarion39 min
Mar 17, 5:48 PM CDTSpecial Weather StatementJANJones27 min
Mar 17, 5:56 PM CDTSevere Thunderstorm WarningJANForrest, Lamar64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.